Alert archive / Minnesota / Beach Hazards Statements in 2014
Beach Hazards Statement 14, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Sep 10, 2014, 9:39 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2014, 9:39 AM CDT (14:39 UTC)
- Expired
- Sep 10, 2014, 7:58 PM CDT
- In force
- 10 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 2.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740 WHUS43 KDLH 101439 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 939 AM CDT WED SEP 10 2014 MNZ037-WIZ001-110100- /O.NEW.KDLH.BH.S.0014.140910T1439Z-140911T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 939 AM CDT WED SEP 10 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
3 follow-up statements
025 WHUS43 KDLH 101756 CFWDLH LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1256 PM CDT WED SEP 10 2014 WIZ002>004-110300- /O.NEW.KDLH.LS.Y.0001.140910T1756Z-140911T0300Z/ BAYFIELD-ASHLAND-IRON- INCLUDING THE BEACHES OF...WASHBURN...ASHLAND...HURLEY 1256 PM CDT WED SEP 10 2014 ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A LAKESHORE FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * LAKE SHORE FLOODING...GALE FORCE WINDS...WITH GUSTS IN EXCESS OF 40 MPH...WILL CONTINUE INTO THE AFTERNOON AND EARLY PART OF THE EVENING. WAVE HEIGHTS OF AS MUCH AS 12 TO 14 FEET HAVE CAUSED SOME MINOR COASTAL FLOODING AND EROSION ISSUES ALONG PORTIONS OF THE SOUTH SHORE...AS REPORTED BY SOCIAL MEDIA AND WEATHER OBSERVERS. * IMPACTS...POWERFUL WAVES WILL CONTINUE TO PUMMEL THE SOUTH SHORE OF LAKE SUPERIOR INTO THE EVENING BUT THE TREND WILL BE TO IMPROVE THROUGH THE EVENING. SOME COASTAL EROSION...AND FLOODING WILL CONTINUE TO BE POSSIBLE IN SOME OF THE COMMUNITIES AND PARKS ALONG LAKE SUPERIOR...FROM PORT WING...THROUGH THE APOSTLE ISLANDS...ASHLAND AND SAXON HARBOR. THE ISSUE IS EXACERBATED BY HIGHER THAN NORMAL WATER LEVELS ON LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKESHORE FLOOD ADVISORY INDICATES THAT ONSHORE WINDS WILL GENERATE FLOODING OF LOW AREAS ALONG THE LAKESHORE. && $$ MNZ037-WIZ001-110100- /O.CON.KDLH.BH.S.0014.000000T0000Z-140911T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 1256 PM CDT WED SEP 10 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ DAP
454 WHUS43 KDLH 102029 CFWDLH LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 329 PM CDT WED SEP 10 2014 WIZ002>004-110300- /O.CON.KDLH.LS.Y.0001.000000T0000Z-140911T0300Z/ BAYFIELD-ASHLAND-IRON- INCLUDING THE BEACHES OF...WASHBURN...ASHLAND...HURLEY 329 PM CDT WED SEP 10 2014 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LAKE SHORE FLOODING...GALE FORCE WINDS...WITH GUSTS IN EXCESS OF 40 MPH...WILL CONTINUE INTO THE EVENING. WAVES AS HIGH AS 12 TO 14 FEET HAVE CAUSED SOME MINOR COASTAL FLOODING AND EROSION ISSUES ALONG PORTIONS OF THE SOUTH SHORE...AS REPORTED BY SOCIAL MEDIA AND WEATHER OBSERVERS. THE HARDEST HIT AREA AT THIS POINT APPEARS TO BE AN AREA NEAR HIGHWAY 2 JUST WEST OF ASHLAND. * IMPACTS...POWERFUL WAVES WILL CONTINUE TO PUMMEL THE SOUTH SHORE OF LAKE SUPERIOR INTO THE EVENING BUT THE TREND WILL BE TO IMPROVE THROUGH THE EVENING. SOME COASTAL EROSION...AND FLOODING WILL CONTINUE TO BE POSSIBLE IN SOME OF THE COMMUNITIES AND PARKS ALONG LAKE SUPERIOR...FROM PORT WING... THROUGH THE APOSTLE ISLANDS...ASHLAND AND SAXON HARBOR. THE ISSUE IS EXACERBATED BY HIGHER THAN NORMAL WATER LEVELS ON LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKESHORE FLOOD ADVISORY INDICATES THAT ONSHORE WINDS WILL GENERATE FLOODING OF LOW AREAS ALONG THE LAKESHORE. && $$ MNZ037-WIZ001-110100- /O.CON.KDLH.BH.S.0014.000000T0000Z-140911T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 329 PM CDT WED SEP 10 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
266 WHUS43 KDLH 110058 AAB CFWDLH LAKESHORE HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 758 PM CDT WED SEP 10 2014 MNZ037-WIZ001-110200- /O.CAN.KDLH.BH.S.0014.000000T0000Z-140911T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 758 PM CDT WED SEP 10 2014 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$ WIZ002>004-110300- /O.CON.KDLH.LS.Y.0001.000000T0000Z-140911T0300Z/ BAYFIELD-ASHLAND-IRON- INCLUDING THE BEACHES OF...WASHBURN...ASHLAND...HURLEY 758 PM CDT WED SEP 10 2014 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LAKE SHORE FLOODING...GALE FORCE WINDS...WITH GUSTS IN EXCESS OF 40 MPH...WILL CONTINUE INTO THE EVENING. WAVES AS HIGH AS 12 TO 14 FEET HAVE CAUSED SOME MINOR COASTAL FLOODING AND EROSION ISSUES ALONG PORTIONS OF THE SOUTH SHORE...AS REPORTED BY SOCIAL MEDIA AND WEATHER OBSERVERS. THE HARDEST HIT AREA AT THIS POINT APPEARS TO BE AN AREA NEAR HIGHWAY 2 JUST WEST OF ASHLAND. * IMPACTS...POWERFUL WAVES WILL CONTINUE TO PUMMEL THE SOUTH SHORE OF LAKE SUPERIOR INTO THE EVENING BUT THE TREND WILL BE TO IMPROVE THROUGH THE EVENING. SOME COASTAL EROSION...AND FLOODING WILL CONTINUE TO BE POSSIBLE IN SOME OF THE COMMUNITIES AND PARKS ALONG LAKE SUPERIOR...FROM PORT WING... THROUGH THE APOSTLE ISLANDS...ASHLAND AND SAXON HARBOR. THE ISSUE IS EXACERBATED BY HIGHER THAN NORMAL WATER LEVELS ON LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKESHORE FLOOD ADVISORY INDICATES THAT ONSHORE WINDS WILL GENERATE FLOODING OF LOW AREAS ALONG THE LAKESHORE. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Sep 10, 6:39 AM CDT, 3 hours earlier.
Area forecast discussion, Sep 10, 6:39 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 639 AM CDT WED SEP 10 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 334 AM CDT WED SEP 10 2014 STRONG SURFACE LOW OVER IOWA THIS MORNING...COMBINED WITH A STRONG 850MB FRONT DRAPED ACROSS THE EASTERN DAKOTAS...NORTHERN MINNESOTA AND LAKE SUPERIOR HAS GENERATED AN AREA OF STRONG FRONTOGENESIS OVER NORTHERN MINNESOTA AND NORTHWEST WISCONSIN SINCE LAST EVENING. RAIN WITH EMBEDDED THUNDER AFFECTED A LARGE PORTION OF THE FORECAST AREA DURING THE EVENING...WHICH HAS TAPERED OFF TO STRATIFORM RAIN OVER MOST OF NORTHERN MINNESOTA AND MAINLY RAIN WITH A FEW RUMBLES OF THUNDER OVER NORTHWEST WISCONSIN. RAINFALL RATES THIS LAST HOUR HAVE DROPPED OFF TO A QUARTER TO A HALF INCH PER HOUR FOR NORTHWEST WISCONSIN...WITH LESS FALLING FARTHER NORTHWEST. IN FACT...VERY LITTLE RAIN HAS FALLEN OVER THE NORTHWEST CORNER OF THE FORECAST AREA IN THE LAST COUPLE HOURS. UP TO AN INCH HAS FALLEN OVER MUCH OF NORTHERN MINNESOTA SO FAR THIS EVENT...AND STRIPES OF 1 TO 3 INCHES HAS FALLEN OVER NORTHWEST WISCONSIN. TODAY I EXPECT THE RAINFALL TO GRADUALLY PULL OFF TO THE EAST AS THE SURFACE LOW MOVES FROM SOUTHWEST WISCONSIN AS OF 12Z...TO NORTHERN LOWER MICHIGAN BY THIS EVENING...AND CONTINUES OFF TO THE NORTHEAST TONIGHT. HAVE A GRADUAL DIMINISHING OF RAIN OVER THE CWA WITH VERY HIGH POPS OVER THE EAST IN THE MORNING...GRADUALLY TAPERING OFF TO SLIGHTS BY LATE THIS EVENING. I EXPECT THAT THE FAR SOUTHEAST MAY GET ANOTHER HALF TO THREE QUARTERS OF AN INCH THIS MORNING...BUT THE REMAINDER OF THE AREA WILL GET SIGNIFICANTLY LESS. WE NO LONGER HAVE A FLASH FLOOD THREAT WITH NO THUNDERSTORMS IN THE AREA...BUT WITH 2 TO 4 INCHES OF RAINFALL OVER PARTS OF NORTHWEST WISCONSIN... WE WILL LIKELY SEE SIGNIFICANT RISES ON CREEKS...STREAMS AND RIVERS TODAY. THUS...FOR NOW WILL BE KEEPING THE FLOOD WATCH GOING AND WILL LEAVE IT TO THE DAY SHIFT TO RE-EVALUATE IT ABOUT MID MORNING. TEMPERATURES WILL BE STEADY OR SLOWLY FALLING MOST OF THE DAY TODAY FOR MOST OF THE AREA...THOUGH THE NORTHWEST MAY SEE A SMALL DIURNAL RISE AS CLOUDS WILL BEGIN TO CLEAR AROUND KINL. DESPITE THIS...DO NOT EXPECT HIGH TEMPERATURES TO GET OUT OF THE 50S MOST LOCATIONS. IN OUR SOUTHEAST...MIDNIGHT TEMPERATURES IN THE UPPER 50S TO MID 60S WILL BE THE MAX FOR TODAY...WITH FALLING TEMPERATURES THE REST OF THE DAY. TONIGHT THERE WILL BE LARGE VARIETY OF CONDITIONS ACROSS THE FORECAST AREA. ACROSS MUCH OF MINNESOTA...CLOUDS SHOULD CLEAR OUT SOMEWHAT...THOUGH DO EXPECT SOME MID CLOUDS AS A SHORTWAVE MOVES ACROSS MINNESOTA IN THE LATE NIGHT HOURS. WINDS WILL DIMINISH OVERNIGHT THERE AS WELL...SO EXPECT SOME RADIATIONAL COOLING...THOUGH NOT AS MUCH AS A CLEAR AND CALM NIGHT. THE AIRMASS MOVING IN WILL HAVE DEWPOINTS IN THE MID 30S...AND EXPECT MUCH OF THE AREA TO GET DOWN INTO THE MID 30S TO LOW 40S OVERNIGHT TONIGHT. HAVE PUT IN SOME PATCHY FROST FOR TONIGHT IN THE FORECAST FOR AREAS ALONG AND NORTH OF THE IRON RANGE. IN CONTRAST...NORTHWEST WISCONSIN WILL STILL BE UNDER CLOUDS AND DIMINISHING RAIN OVERNIGHT WITH THE ONSHORE FLOW AND OROGRAPHIC LIFT KEEPING THE LIGHT RAIN GOING OVER ASHLAND AND IRON COUNTIES UNTIL MORNING. MINS THERE SHOULD STAY IN THE UPPER 30S AND LOW 40S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 334 AM CDT WED SEP 10 2014 A POSITIVELY TILTED UPPER TROF MOVES INTO THE WESTERN GREAT LAKES ON THURSDAY. MEANWHILE...A SFC RIDGE AXIS WAS COVERING THE FA BY 00Z FRIDAY. WITH AN EMBEDDED PIECE OF ENERGY MOVING ACROSS FAR E WI ZONES...HAVE A SMALL POP TO ACCOUNT FOR ANY PCPN THAT MAY BE WRUNG OUT IN THE MORNING. THIS ENERGY MOVES AWAY IN THE AFTERNOON AND HAVE NO MENTION OF POPS. THE UPPER LEVEL TROF MOVES A BIT SEWD THURSDAY NIGHT WHILE THE SFC RIDGE REMAINS NEARBY. STILL EXPECTING COOL MIN TEMPS OVER THE NORTHERN THIRD OF THE FA AND HAVE AREAS OF FROST MENTIONED. HOWEVER...CLOUDS WILL BE AROUND AND MODELS DISAGREE ON THE AMOUNT OF CLOUD COVER AND COLUMN RH OVER THE NORTH. WILL HOLD OFF ON ANY HEADLINES FOR NOW. ON FRIDAY...THE TROF MOVES OVERHEAD ACCOMPANIED BY A CLOSED UPPER LOW. MODELS DIVERGE WITH THE OVERALL COVERAGE AND AMOUNT OF QPF. USED A CONSENSUS APPROACH TO POPS/QPF OVER NW WI AND PINE COUNTY MN FRIDAY. THIS CONTINUES FRIDAY NIGHT WITH THE MAIN AREA OF PCPN IN NW WI. MEANWHILE...UPPER LEVEL/SFC RIDGING BUILD INTO THE FA BEHIND THE EXITING UPPER TROF. AGAIN THERE IS A QUESTION AS TO HOW MUCH OF A CLEAR SKY CAN BE OBTAINED WITH SOME MOISTURE AROUND 5K FT. WILL MENTION PATCHY FROST FOR THE TYPICALLY COLD SPOTS. THE RIDGING MOVES E OF THE AREA ON SATURDAY ALLOWING FOR RETURN FLOW TO SET UP. THE WAA WILL BE RATHER WEAK SO MAX TEMPS WILL BE KEPT BELOW AVERAGE. YET ANOTHER UPPER LEVEL TROF DROPS SEWD OUT OF CANADA SATURDAY NIGHT. MODEL DIFFERENCES APPEAR WITH OVERALL COVERAGE OF QPF. USED A BLENDED APPROACH AND HAVE LOW POPS OVER THE FA. A PAIR OF UPPER LEVEL TROFS MOVE THROUGH THE FA SUNDAY THROUGH MONDAY. THIS WARRANTS HAVING SOME POPS OVER MUCH OF THE FA. RIDGING RETURNS FOR MONDAY NIGHT AND TUESDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 638 AM CDT WED SEP 10 2014 A MIX OF MVFR/IFR WITH -RA/RA WILL AFFECT THE TERMINALS THROUGH MUCH OF THE FORECAST. HOWEVER...THE RAIN WILL END FROM WEST TO EAST THIS MORNING OVER THE MN TERMINALS. THE RAIN IS EXPECTED TO PERSIST THROUGH 11/06Z AT HYR. CIGS/VSBYS WILL IMPROVE TO VFR WITH THE END OF THE RAIN BEGINNING AT INL. && .PRELIMINARY POINT TEMPS/POPS... DLH 49 37 54 39 / 90 10 10 0 INL 53 34 52 31 / 40 10 10 0 BRD 52 37 55 38 / 40 0 0 0 HYR 55 38 53 34 / 90 20 10 0 ASX 53 43 52 37 / 100 30 10 0 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ002>004-007>009. LS...GALE WARNING UNTIL 10 PM CDT THIS EVENING FOR LSZ121-140>148. && SHORT TERM...LE LONG TERM...GSF AVIATION...GSF
Hazardous weather outlook, Sep 10, 4:42 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 442 AM CDT WED SEP 10 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-110945- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 442 AM CDT WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT RAIN WILL GRADUALLY TAPER OFF FROM WEST TO EAST TODAY...WITH ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO THREE QUARTERS OF AN INCH EXPECTED OVER PARTS OF NORTHWEST WISCONSIN. AS OVERNIGHT RAINFALL AMOUNTS OF 1 TO 3 INCHES HAS ALREADY FALLEN...THIS ADDITIONAL RAINFALL IS LIKELY TO CAUSE RISES ON AREA RIVERS... CREEKS AND STREAMS. A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF NORTHWEST WISCONSIN UNTIL EARLY AFTERNOON. SEE THE LATEST FLOOD PRODUCTS ISSUED BY THE DULUTH NATIONAL WEATHER SERVICE FOR DETAILED INFORMATION REGARDING THE FLOODING. MUCH COLDER AIR WILL FLOW INTO THE AREA TODAY. NIGHT TIME LOW TEMPERATURES ARE EXPECTED TO BE IN THE 30S AND LOW 40S TONIGHT. THERE IS A RISK FOR FROST FOR AREAS ALONG AND NORTH OF THE IRON RANGE OVERNIGHT TONIGHT. PEOPLE WITH TENDER PLANTS OUTDOORS SHOULD KEEP UPDATED ON THIS POTENTIAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLDER AIR IS EXPECTED TO LINGER OVER THE AREA THROUGH THE END OF THE WORK WEEK. DAYTIME HIGHS ARE EXPECTED TO ONLY BE IN THE 50S THROUGH THE END OF THE WORK WEEK. NIGHT TIME LOW TEMPERATURES ARE EXPECTED TO BE IN THE 30S THURSDAY NIGHT AND FRIDAY NIGHT. IF SKIES CLEAR AND WINDS BECOME CALM...THERE IS A RISK FOR FROST AND FREEZING TEMPERATURES ON ONE OR BOTH NIGHTS. PEOPLE WITH TENDER PLANTS OUTDOORS SHOULD KEEP UPDATED ON THIS POTENTIAL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-110945- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 442 AM CDT WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR THROUGH THIS EVENING...FOLLOWED BY A GRADUAL DECREASE IN WINDS AND WAVES. GALE FORCE WINDS TO 40 KNOTS WILL BE POSSIBLE...ALONG WITH WAVES OF 8 TO 14 FEET. SEE THE LATEST MARINE PRODUCTS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Sep 10, 8:41 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
841 AM CDT WED SEP 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 SW BARKSDALE 46.59N 90.96W
09/10/2014 M1.80 INCH BAYFIELD WI CO-OP OBSERVER
CO-OP OBSERVER STATION WHITTLESEY CRK
/WTLW3/.
0600 AM HEAVY RAIN DANBURY 46.01N 92.37W
09/10/2014 M1.60 INCH BURNETT WI CO-OP OBSERVER
0650 AM HEAVY RAIN 3 N SIREN 45.82N 92.37W
09/10/2014 M1.68 INCH BURNETT WI AWOS
0653 AM HEAVY RAIN 3 SW ASHLAND 46.55N 90.92W
09/10/2014 M1.85 INCH ASHLAND WI ASOS
0655 AM HEAVY RAIN 1 NW PHILLIPS 45.71N 90.42W
09/10/2014 M1.65 INCH PRICE WI AWOS
0700 AM HEAVY RAIN ASHLAND 46.58N 90.88W
09/10/2014 M2.21 INCH ASHLAND WI CO-OP OBSERVER
0700 AM HEAVY RAIN 1 WSW SAXON 46.49N 90.44W
09/10/2014 M1.74 INCH IRON WI CO-OP OBSERVER
0700 AM HEAVY RAIN 6 NE HERTEL 45.88N 92.10W
09/10/2014 M5.43 INCH BURNETT WI COCORAHS
COCORAHS STATION SPOONER 10.6 WNW /5765C/.
0826 AM HEAVY RAIN 1 WSW MAPLE 46.58N 91.75W
09/10/2014 M1.58 INCH DOUGLAS WI MESONET
0826 AM HEAVY RAIN 6 SW SPIRIT 45.40N 90.20W
09/10/2014 M1.71 INCH PRICE WI MESONET
MESONET STATION 6 WSW SPIRIT /DW7814/.
&&
KLH/IRIS SYSTEMLocal storm report, Sep 10, 8:44 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
844 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 S HERBSTER 46.76N 91.26W
09/10/2014 M2.00 INCH BAYFIELD WI TRAINED SPOTTER
0714 AM HEAVY RAIN GILE 46.43N 90.23W
09/10/2014 M1.54 INCH IRON WI TRAINED SPOTTER
0725 AM HEAVY RAIN 1 S OULU 46.62N 91.53W
09/10/2014 M1.59 INCH BAYFIELD WI CO-OP OBSERVER
&&
KLHLocal storm report, Sep 10, 8:45 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
845 AM CDT WED SEP 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 SW BARKSDALE 46.59N 90.96W
09/10/2014 M1.80 INCH BAYFIELD WI CO-OP OBSERVER
CO-OP OBSERVER STATION WHITTLESEY CRK
/WTLW3/.
0600 AM HEAVY RAIN DANBURY 46.01N 92.37W
09/10/2014 M1.60 INCH BURNETT WI CO-OP OBSERVER
0650 AM HEAVY RAIN 3 N SIREN 45.82N 92.37W
09/10/2014 M1.68 INCH BURNETT WI AWOS
0653 AM HEAVY RAIN 3 SW ASHLAND 46.55N 90.92W
09/10/2014 M1.85 INCH ASHLAND WI ASOS
0655 AM HEAVY RAIN 1 NW PHILLIPS 45.71N 90.42W
09/10/2014 M1.65 INCH PRICE WI AWOS
0700 AM HEAVY RAIN 5 S HERBSTER 46.76N 91.26W
09/10/2014 M2.00 INCH BAYFIELD WI TRAINED SPOTTER
0700 AM HEAVY RAIN 6 NE HERTEL 45.88N 92.10W
09/10/2014 M5.43 INCH BURNETT WI COCORAHS
COCORAHS STATION SPOONER 10.6 WNW /5765C/.
0700 AM HEAVY RAIN 1 WSW SAXON 46.49N 90.44W
09/10/2014 M1.74 INCH IRON WI CO-OP OBSERVER
0700 AM HEAVY RAIN ASHLAND 46.58N 90.88W
09/10/2014 M2.21 INCH ASHLAND WI CO-OP OBSERVER
0714 AM HEAVY RAIN GILE 46.43N 90.23W
09/10/2014 M1.54 INCH IRON WI TRAINED SPOTTER
0725 AM HEAVY RAIN 1 S OULU 46.62N 91.53W
09/10/2014 M1.59 INCH BAYFIELD WI CO-OP OBSERVER
0826 AM HEAVY RAIN 1 WSW MAPLE 46.58N 91.75W
09/10/2014 M1.58 INCH DOUGLAS WI MESONET
0826 AM HEAVY RAIN 6 SW SPIRIT 45.40N 90.20W
09/10/2014 M1.71 INCH PRICE WI MESONET
MESONET STATION 6 WSW SPIRIT /DW7814/.
&&
KLH/IRIS SYSTEMLocal storm report, Sep 10, 9:21 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
921 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HIGH SURF 2 NW DEVILS ISLAND 47.09N 90.76W
09/10/2014 LSZ162 WI SHIP
SS ALPENA REPORTED 8 FOOT SEAS WITH OCCASSIONAL 10 FOOT
WAVES.
0856 AM HIGH SURF 3 E SILVER BAY 47.29N 91.21W
09/10/2014 LSZ142 MN SHIP
MV EDGAR B. SPEAR REPORTED 15 FOOT SEAS WITH OCCASSIONAL
20 FOOT WAVES.
&&
KLHLocal storm report, Sep 10, 9:37 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
937 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HIGH SUST WINDS 2 NW DEVILS ISLAND 47.09N 90.76W
09/10/2014 M40 MPH LSZ162 WI SHIP
SS ALPENA REPORTED WINDS 050 AT 35 KTS.
0856 AM HIGH SUST WINDS 3 E SILVER BAY 47.29N 91.21W
09/10/2014 M35 MPH LSZ142 MN SHIP
MV EDGAR B. SPEER REPORTED WINDS 025 AT 35 MPH.
&&
KLHThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:39 PM CDT | Frost Advisory | DLH | Cass, Cook, Itasca, Koochiching, Lake, Saint Louis | 16 hr |
| Sep 10, 3:44 PM CDT | Small Craft Advisory | DLH | 18 hr | |
| Sep 9, 10:41 PM CDT | Areal Flood Advisory | DLH | Burnett, Washburn | 6 hr |
| Sep 10, 8:48 AM CDT | Areal Flood Advisory | DLH | Burnett, Washburn | 6 hr |
| Sep 10, 12:56 PM CDT | Lakeshore Flood Advisory | DLH | Ashland, Bayfield, Iron | 9 hr |
Nearby
Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.